Impact of Antibiotics on Necrotizing Enterocolitis and Antibiotic-Associated Diarrhea.

TitleImpact of Antibiotics on Necrotizing Enterocolitis and Antibiotic-Associated Diarrhea.
Publication TypeJournal Article
Year of Publication2017
AuthorsSilverman MA, Konnikova L, Gerber JS
JournalGastroenterol Clin North Am
Volume46
Issue1
Pagination61-76
Date Published2017 Mar
ISSN1558-1942
Abstract

Antibiotic treatment alters the composition and metabolic function of the intestinal microbiota. These alterations may contribute to the pathogenesis of necrotizing enterocolitis (NEC) and antibiotic-associated diarrhea (AAD). Recent studies are beginning to unravel the contribution of specific groups of microbes and their metabolic pathways to these diseases. Probiotics or other microbiota-targeted therapies may provide effect strategies to prevent and treat NEC and AAD.

DOI10.1016/j.gtc.2016.09.010
Alternate JournalGastroenterol. Clin. North Am.
PubMed ID28164853